Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Twisting operations and composite knots
HTML articles powered by AMS MathViewer

by Masakazu Teragaito PDF
Proc. Amer. Math. Soc. 123 (1995), 1623-1629 Request permission

Abstract:

Suppose that a composite knot K in ${S^3}$ can be changed to a trivial knot by 1/n-surgery along a trivial loop C. We show that $|n| \leq 2$. Moreover, if there is a decomposing sphere of K which meets C in two points, then $|n| \leq 1$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25
  • Retrieve articles in all journals with MSC: 57M25
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 123 (1995), 1623-1629
  • MSC: Primary 57M25
  • DOI: https://doi.org/10.1090/S0002-9939-1995-1254855-X
  • MathSciNet review: 1254855